Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 337, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2025, 9:24 AM CDT for Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2025, 9:24 AM CDT (14:24 UTC)
- Expired
- Jun 7, 2025, 10:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Mississippi County, AR, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 14 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:28 AM CDT, 2 hours 56 minutes earlier. Its key messages:
- Updated at 628 AM CDT Sat Jun 7 2025
- An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
- Daily rounds of showers and thunderstorms continue into next week.
- Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 6:28 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 628 AM CDT Sat Jun 7 2025 ...New AVIATION... .KEY MESSAGES... Updated at 628 AM CDT Sat Jun 7 2025 - An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall. - Daily rounds of showers and thunderstorms continue into next week. - Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees. && .DISCUSSION... (Today through Friday) Issued at 345 AM CDT Sat Jun 7 2025 GOES Water Vapor satellite depict an MCS moving across eastern Oklahoma and into western Arkansas early this morning. Regional WSR-88D radar trends show the leading edge of a line of showers and thunderstorms over northwest and central Arkansas. Meanwhile, a quasi-stationary surface boundary extends across portions of the Lower Mississippi Valley north of I-40. Temperatures are in the 70s areawide across the Mid-South. The aforementioned MCS is anticipated to weaken early this morning. It will transition into an MCV as it moves into the Mid- South towards mid-morning. Moderate to strong instability, moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in excess of 40 kts will favor the development of severe thunderstorms across the forecast area later this morning into the afternoon. Damaging winds and large hail will remain the predominant severe weather threats. A tornado or two is possible with sufficient speed and directional shear. Precipitable water values approaching 2 inches will also favor the potential of localized heavy rainfall. Additional showers and thunderstorms are possible later this evening into early Sunday morning as a weak cold front drops into the area. Short-term model soundings indicate tonight's activity may be elevated if it even occurs. Additional showers and thunderstorms are possible on Sunday, mainly across north Mississippi as moderate instability develops across the region. Shear is expected to be much lower with the severe thunderstorm threat being more conditional during peak daytime heating. The threat for strong to severe thunderstorms will persist into Monday as another shortwave trough rotates through the Mississippi Valley. Mid/long-range deterministic and ensemble model solutions continue to indicate the front washing out across the Lower Mississippi Valley early next week. Shower and thunderstorm chances will decrease into Tuesday but gradually return towards mid to late next week as a mid-level trough moves into the Southern Plains. Temperatures for early next week will start in the lower to middle 80s, then increasing into the upper 80s to around 90 degrees by late week. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Sat Jun 7 2025 Impacts to aviation expected throughout the TAF period. A complex of thunderstorms will move into the region from the west by 14z, impacting all sites through this afternoon. Expect MVFR to IFR impacts while the system passes. Additional thunderstorm development behind the first wave of storms is possible, but still uncertain. Any additional convection will eventually shift south and remain around the vicinity of MEM/TUP tonight, decaying by 12z tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CJC AVIATION...JAB
In the hours before
Special weather statement, Jun 7, 7:43 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
743 AM CDT Sat Jun 7 2025
ARZ035-048-071330-
St. Francis AR-Cross AR-
743 AM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
CROSS COUNTIES THROUGH 830 AM CDT...
At 740 AM CDT, Doppler radar was tracking a strong thunderstorm over
McCrory, or 9 miles east of Augusta, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Wynne, Madison, Village Creek State Park, Cherry
Valley, Caldwell, Colt, Widener, Hickory Ridge, Fair Oaks, Vanndale,
Hydrick, Birdeye, Cottonwood Corner, Slonikers Mill, Fitzgerald
Crossing, New Castle, Colton, McDonald, and Brushy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 9104 3544 9054 3500 9061 3501 9105
TIME...MOT...LOC 1240Z 265DEG 41KT 3524 9121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JABSpecial weather statement, Jun 7, 8:52 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
852 AM CDT Sat Jun 7 2025
ARZ026>028-036-048-049-MSZ001-007-TNZ048-049-088-071415-
Poinsett AR-Craighead AR-St. Francis AR-Lee AR-Mississippi AR-
Crittenden AR-Tunica MS-DeSoto MS-Tipton TN-Lauderdale TN-Shelby TN-
852 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LEE...SOUTHEASTERN
CRAIGHEAD...EASTERN ST. FRANCIS...EASTERN POINSETT...MISSISSIPPI...
CRITTENDEN...NORTHWESTERN DESOTO...NORTHERN TUNICA...WESTERN
TIPTON...WESTERN LAUDERDALE AND WESTERN SHELBY COUNTIES THROUGH 915
AM CDT...
At 852 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Caraway to near Earle to near Moro. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Memphis, Marion, Millington, Osceola, Marianna, Marked Tree,
Earle, Lepanto, Hughes, Caraway, Luxora, Wilson, Madison, Tyronza,
Keiser, T O Fuller State Park, Meeman Shelby Forest State Park, Fort
Pillow State Park, Memphis, and Joiner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3476 9103 3515 9057 3515 9050 3579 9035
3591 8974 3536 8989 3476 9027
TIME...MOT...LOC 1352Z 254DEG 36KT 3574 9029 3525 9040 3483 9090
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNMSpecial weather statement, Jun 7, 9:14 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
914 AM CDT Sat Jun 7 2025
ARZ028-036-048-049-MSZ001-002-007-008-TNZ048-049-088-089-071500-
St. Francis AR-Lee AR-Mississippi AR-Crittenden AR-Tunica MS-
Marshall MS-DeSoto MS-Tate MS-Tipton TN-Fayette TN-Lauderdale TN-
Shelby TN-
914 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LEE...SOUTHEASTERN
ST. FRANCIS...SOUTHWESTERN MISSISSIPPI...CRITTENDEN...DESOTO...
NORTHWESTERN MARSHALL...NORTHERN TUNICA...TATE...TIPTON...WESTERN
FAYETTE...SOUTHWESTERN LAUDERDALE AND SHELBY COUNTIES THROUGH 1000 AM
CDT...
At 913 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marie to near Sunset to near Brickeys.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Hernando, Marion, Millington, Covington,
Senatobia, Osceola, Hughes, Wilson, Keiser, Cordova, T O Fuller State
Park, Meeman Shelby Forest State Park, and Fort Pillow State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3529 9031 3571 9019 3560 8947 3558 8950
3555 8948 3502 8953 3455 8990 3455 9002
3482 9061
TIME...MOT...LOC 1413Z 292DEG 36KT 3562 9013 3525 9019 3486 9050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:03 PM CDT | Special Weather Statement | MEG | Decatur | 27 min |
| Jun 7, 9:14 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 46 min |
| Jun 7, 9:56 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 49 min |
| Jun 7, 10:00 AM CDT | Special Weather Statement | MEG | Fayette, Hardeman, Haywood | 45 min |
| Jun 7, 10:01 AM CDT | Areal Flood Advisory | MEG | Shelby | 4 hr |
| Jun 7, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy, Madison | 46 min |
| Jun 7, 11:23 AM CDT | Special Weather Statement | MEG | Chester, McNairy | 37 min |
| Jun 7, 11:29 AM CDT | Flash Flood Warning | MEG | Shelby | 80 min |
| Jun 7, 10:12 AM CDT | Special Weather Statement | MEG | Tunica | 33 min |
| Jun 7, 10:39 AM CDT | Special Weather Statement | MEG | Lafayette | 51 min |
| Jun 7, 11:14 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Union | 46 min |
| Jun 7, 11:34 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Pontotoc, Prentiss and 2 more | 41 min |
| Jun 7, 11:40 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 35 min |
| Jun 7, 12:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 42 min |
| Jun 7, 12:12 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo | 48 min |
| Jun 7, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 46 min |
| Jun 7, 7:43 AM CDT | Special Weather Statement | MEG | Cross, St. Francis | 47 min |
| Jun 7, 8:19 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 41 min |
| Jun 7, 8:52 AM CDT | Special Weather Statement | MEG | Crittenden, Lee, Mississippi | 23 min |
| Jun 7, 9:45 AM CDT | Special Weather Statement | MEG | Cross, Lee, St. Francis | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.